Alert archive / Arkansas / Flash Flood Warnings in 2001
Flash Flood Warning 47, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Nov 29, 2001, 12:24 AM CST for Lincoln County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 29, 2001, 12:24 AM CST (06:24 UTC)
- Expired
- Nov 29, 2001, 3:25 AM CST
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lincoln County, AR
The radar
The Little Rock radar (KLZK), 112 km from the middle of the area, began a volume at 06:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 6.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 374 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 498 m²/s²
- 0-3 km storm-relative helicity
- 532 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 290626 FFWLIT ARC079-290925- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 1224 AM CST THU NOV 29 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... LINCOLN COUNTY IN SOUTHEAST ARKANSAS * UNTIL 325 AM CST * AT 1220 AM...DOPPLER WEATHER RADAR SHOWED THAT RAIN CONTINUED TO FALL IN LINCOLN COUNTY. DURING WEDNEDAY EVENING...PARTS OF THE COUNTY RECEIVED 2 TO 3 INCHES OF RAIN...WITH THE GROUND NEARLY SATURATED. WITH ADDITIONAL RAINFALL...FLASH FLOODING IS LIKELY TO OCCUR. && DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD THE WATER DEPTH MAY BE TOO GREAT FOR SAFE PASSAGE. BE ESPECIALLY CAREFUL AT NIGHT...WITH DARKNESS MAKING HIGH WATER PROBLEMS DIFFICULT TO RECOGNIZE. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3404 9153 3381 9158 3380 9195 3413 9168 $$ 46
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Nov 28, 10:25 PM CST, 1 hour 59 minutes earlier.
Area forecast discussion, Nov 28, 10:25 PM CST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1025 PM CST WED NOV 28 2001
AREAS OF LIGHT FREEZING RAIN CONTINUE OVER EXTREME NORTH CENTRAL
ARKANSAS TONIGHT. DECIDED TO REISSUE FREEZING RAIN ADVISORY FOR 5
COUNTIES IN THE NORTH CENTRAL PART OF THE STATE THAT HAD SAME TYPE
OF ADVISORY DURING THE DAY ON WEDNESDAY. CONTINUED FLASH FLOOD WATCH
FOR PARTS OF SOUTHEASTERN ARKANSAS OVERNIGHT. SERIOUS FLASH FLOODING
OCCURRING IN DESHA AND DREW COUNTIES DURING THE EVENING. (22)
.LZK...FREEZING RAIN ADVISORY TONIGHT NORTH CENTRAL ARKANSAS...
ZONES 3>5-12-13
FLASH FLOOD WATCH IN SOUTHEAST ARKANSAS TONIGHT...
ZONES 57-63>65-67>69.In the hours before
Local storm report, Nov 28, 8:10 PM CST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
810 PM CST WED NOV 28 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0735 PM 1 W TICHNOR AR FLOOD
11/28/01 ARKANSAS WATER OVER STATE
HIGHWAY 44. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0740 PM DUMAS AR FLOOD
11/28/01 DESHA WATER IN SEVERAL HOUSES
AROUND TOWN. SOME
SANDBAGGING OPERATIONS
GOING ON. WATER OVER
MANY STREETS IN TOWN.
MANY STREETS
BARRICADED. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0747 PM MONTICELLO AR FLOOD
11/28/01 DREW FLOODING ON STATE
HIGHWAY 278 EAST, STATE
HIGHWAY 138, AND STATE
HIGHWAY 35 SOUTH, ALL
NEAR MONTICELLO. STREET
FLOODING REPORTED IN
MONTICELLO. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
22Special weather statement, Nov 28, 9:05 PM CST, 3 hours 19 minutes before
ARZ034-043>047-053>057-062>069-291000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 905 PM CST WED NOV 28 2001 ...SEVERE THUNDERSTORMS ARE POSSIBLE OVERNIGHT ACROSS SOUTHEAST ARKANSAS... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE SOUTHEAST HALF OF ARKANSAS OVERNIGHT. A STRONG LOW PRESSURE SYSTEM WAS CENTERED JUST OFF THE COAST OF TEXAS AND WAS MOVING TOWARDS THE SOUTHEAST PART OF THE NATION. LOW LEVELS WINDS WERE PULLING IN COPIOUS AMOUNTS OF GULF MOISTURE AND WITH THE COLD AIR IN PLACE...LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREAT. PERSONS ACROSS SOUTHEAST ARKANSAS SHOULD REVIEW SEVERE WEATHER SAFETY RULES AND PLANS. STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS COULD BE ACTIVATED OVERNIGHT IN RESPONSE TO THIS POSSIBLE SEVERE WEATHER. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATED INFORMATION REGARDING THE SEVERE WEATHER THREAT. 38
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 6:10 PM CST | Flash Flood Warning | LZK | Arkansas, Desha, Drew | 3 hr |
| Nov 29, 7:50 AM CST | Flash Flood Warning | LZK | Arkansas, Bradley, Calhoun, Desha, Drew, Lincoln | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.